MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER
Catalog Number 0254513
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the inner packaging of the valvuloplasty balloon was allegedly not sealed.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The true balloon was returned in the original packaging hoop, which was returned in an unsealed tyvek inner pouch.This pouch was returned inside of an outer box with labeling that matched the reported lot information.The inner pouch was inspected, and no label was present on the outer surface of the pouch; additionally, no evidence was noted of a label previously adhered to the pouch.The pouch was noted to be square in shape, and not matching any dimensions of pouches used to package true balloons.Additionally, no indication of seal tacks were noted to the top corners of the pouch.Based on the visual inspection of the returned pouch, it was confirmed that the pouch did not match the description true balloon packaging.Because the device was not returned with the original pouch, the investigation is inconclusive for the reported unsealed inner pouch.The returned pouch did not contain a label, or evidence of a label being previously applied.Per spec, all pouches are 100% inspected for seal integrity.Additionally, the finished seal is checked for pleats, voids, and channels.During label placement, the labels are 100% inspected for label placement, and are 100% verified by barcode scanning.Therefore, it is highly unlikely that the root cause for the reported issue is manufacturing related.Additionally, the returned pouch does not meet any size dimension of a pouch used by the manufacturer.Therefore, it is likely that the device was placed in a non-bard inner pouch, when returned for evaluation.Labeling review: the current instructions for use (ifu) states: warnings contents supplied sterile using ethylene oxide (eo).Non-pyrogenic.Do not use if sterile barrier is opened or damaged.Single patient use only.Do not reuse, reprocess or re-sterilize.Precautions carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Directions for use - handling and storage: do not use if packaging is damaged or opened.

Brand Name
TRUE DILATATION CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7277564
Report Number2020394-2018-00122
Device Sequence Number13926418
Product Code OZT
UDI-Device Identifier00801741097461
UDI-Public(01)00801741097461
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Catalogue Number0254513
Device Lot NumberGFBN3354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1